MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT311415
Medical Device Problem Codes Microbial Contamination of Device (2303); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fever (1858); Sepsis (2067)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: gore® excluder® aaa endoprosthesis stent graft contralateral leg plc201000 lot no.25658188 gore® excluder® aaa endoprosthesis stent graft contralateral leg plc201200 lot no.25515403 h3: device remains implanted.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on december 22, 2022, a patient presenting with an abdominal aortic aneurysm measuring 5.7 cm was treated with a gore® excluder® aaa endoprosthesis.In january, 2024, the patient was admitted to the hospital presenting with sepsis, temperature spikes, weight loss, acute kidney injury, covid, a positive blood culture for s.Aureus and negative echocardiogram results for infective endocarditis.Maximum abdominal aortic aneurysm was measured at 5 cm.No endoleak was detected.On january 8, 2024, computed tomography (ct) showed a maximum aortic aneurysm diameter of 5 cm.On january 24, 2024, the patient underwent ct imaging due to a persistent fever.Mild linear hypodensity adjacent to the posterior / posterior medial aspect of the treated area of the proximal left common iliac artery.On january 25, 2024, the patient underwent magnetic resonance imaging (mri) of a shoulder arthroscopy performed in 2023.The physician suspected inflammatory arthropathy/septic arthritis.The patient started receiving antibiotics.On february 6 and 7, the patient presented with new mild periaortic inflammatory fat stranding suggestive of aortitis or device infection.Mild aortic sac enhancement, with surrounding fat stranding and minimal lymphadenopathy suggestive of inflammation was also reported.On (b)(6) the physician reported a probable infection of the stent wire material in the implanted device in the treatment area of the proximal left common iliac aorta.On march 5, device infection was confirmed in positron emission tomography (pet).The patient will continue antibiotics for the next three months.The patient remained admitted in the hospital.The cause of the sepsis us unknown.
 
Additional Manufacturer Narrative
Corrected description and medical device problem code.
 
Event or Problem Description
It was reported that on (b)(6), 2022, a patient presenting with an abdominal aortic aneurysm measuring 5.7 cm was treated with a gore® excluder® aaa endoprosthesis.In (b)(6), 2024, the patient was admitted to the hospital presenting with sepsis, temperature spikes, weight loss, acute kidney injury, covid, a postive blood culture for s.Aureus and negative echocardiogram results for infective endocarditis.Maximum abdominal aortic aneurysm was measured at 5 cm.No endoleak was detected.On (b)(6), 2024, computed tomography (ct) showed a maximum aortic aneurysm diameter of 5 cm.On (b)(6), 2024, the patient underwent ct imaging due to a persistent fever.Mild lienar hypodensity adjacent to the posterior / posterior medial aspect of the treated area of the proximal left common iliac artery.On (b)(6), the patient underwent magnetic resonance imaging (mri) of a shoulder artroscopy performed in 2023.The physician suspected inflammatory artropthy/septic arthritis.The patient started receiving antibiotics.On (b)(6), the patient presented with new mild periaortic inflammatory fat stranding suggestive of aortitis or device infection.Mild aortic sac enhancement, with surrounding fat stranding and minimal lymphadenopathy suggestive of inflammation was also reported.On (b)(6) the physician reported a probable infection of the stent wire material in the implanted device in the treatment area of the proximal left common iliac aorta.On (b)(6), device infection was confirmed in positron emission tomography (pet).The patient will continue antibiotics for the next three months.The patient remained admitted in the hospital.The cause of the sepsis us unknown.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a patient presenting with an abdominal aortic aneurysm measuring 5.7 cm was treated with a gore® excluder® aaa endoprosthesis.No preexisting infection was reported.The incision site was healing well post-operatively.During the first follow-up examination on (b)(6) 2023, the patient showed no signs of infection.During the second follow-up examination in (b)(6) 2023, no issues with the implanted devices were report, the patient's medications were continued and the patient was not given antibiotics.On (b)(6) 2024, the patient was admitted to the hospital presenting with sepsis, temperature spikes, weight loss, acute kidney injury, covid, a positive blood culture for staphylococcus aureus and negative echocardiogram results for infective endocarditis.Maximum abdominal aortic aneurysm was measured at 5 cm using computed tomography (ct).No endoleak was detected.On (b)(6) 2024, the patient underwent ct imaging due to a persistent fever.Mild linear hypodensity adjacent to the posterior / posterior medial aspect of the treated area of the proximal left common iliac artery was noted.On (b)(6) 2024, the patient underwent magnetic resonance imaging (mri) of the shoulder post arthroscopy performed in 2023.The physician suspected inflammatory atrophy/ septic arthritis.The patient started receiving antibiotics.On (b)(6) 2024, the patient presented with new mild periaortic inflammatory fat stranding suggestive of aortitis or device infection.Mild aortic sac enhancement, with surrounding fat stranding and minimal lymphadenopathy suggestive of inflammation was also reported.On (b)(6) 2024, the physician reported a probable infection of the stent wire material in the implanted device in the treatment area of the proximal left common iliac aorta.On (b)(6) 2024, device infection was confirmed in positron emission tomography (pet).The patient will continue antibiotics for the next three months.The patient remained admitted in the hospital.The cause of the sepsis is unknown.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lots met pre-release specifications.A review of the sterilization records indicated the lots met pre-release specifications.There is an unknown density that is visible in the left common iliac on the (b)(6) 2024 ct.There is no endoleak that was detected.There appears to be aneurysmal growth: on (b)(6) 2024 ct, the maximum aortic diameter is 50.1 mm x 55.6 mm.On (b)(6) 2024 ct, the maximum aortic diameter is 53.5 mm x 62.0 mm.On (b)(6) 2024 ct, the maximum aortic diameter is 55.9 mm x 62.1 mm.On (b)(6) 2024 ct, the maximum aortic diameter is 55.5 mm x 62.7 mm.This complaint was initiated based on information received from the field.The product itself remains implanted and was not returned evaluation.Therefore, the cause of the reported device infection could not be independently confirmed during the investigation.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to device infection.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18958772
Report Number3007284313-2024-03126
Device Sequence Number4479174
Product Code MIH
UDI-Device Identifier00733132619085
UDI-Public00733132619085
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Catalogue NumberRLT311415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer03/22/2024
07/09/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date03/22/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight93 KG